Gravitational collapse in an expanding universe: Asymptotic self-similar solutions

Saleem Zaroubi, Yehuda Hoffman

Research output: Contribution to journalArticlepeer-review


The collapse and virialization of self-similar spherical density perturbations to a flat Einstein-de Sitter universe is investigated and in particular the asymptotic similarity solutions. Previous calculations of Gunn and Fillmore & Goldreich of the asymptotic solutions are improved here and the collapse factor of a given spherical shell is calculated. Within the framework of the asymptotic behavior exact analytical solutions are obtained.

Original languageEnglish
Pages (from-to)410-414
Number of pages5
JournalAstrophysical Journal
Issue number2
StatePublished - 20 Oct 1993
Externally publishedYes


  • Cosmology: theory
  • Galaxies: formation
  • Large-scale structure of universe


Dive into the research topics of 'Gravitational collapse in an expanding universe: Asymptotic self-similar solutions'. Together they form a unique fingerprint.

Cite this